U.S. doctors online nowAsk doctors free
GA
A 33-year-old female asked:

What psychiatric problems do khat create?

2 doctor answers4 doctors weighed in
Dr. Eric Weisman
Neurology 36 years experience
Psychological: addiction, anxiety, aggressiveness and altered sexual drive have been reported.
Dr. Alan Wartenberg
A Verified Doctoranswered
A US doctor answeredLearn more
Same as stimulants: in general. Like the coca leaf or coffee/teas, khat was used mainly by people in East Africa and the middle east as a mild stimulant, being chewed or brewed into tea. Stronger preparations can result in severe anxiety, panic attacks, insomnia and sometimes even paranoia and psychosis. The basic ingredients, cathinones, are similar to "bath salts," which are synthetic stimulants.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 33-year-old female asked:
2 doctor answers3 doctors weighed in
A 24-year-old male asked:
1 doctor answer1 doctor weighed in
A 45-year-old member asked:
1 doctor answer2 doctors weighed in
A 33-year-old female asked:
2 doctor answers3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 23, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.